Beta blocker side effects

Hi! I've been on bisoprolol for just over a year now. Before that, I was on metoprolol for about 6 months (many years ago). I've been experiencing extensive eyebrow hair loss, and my doctors don't know why. I'm pretty sure it started when I was on the metoprolol many years ago, and it's continuing now. There hasn't been any regrowth, so I'm almost eyebrowless now (not a good look, unfortunately). I read somewhere that beta blockers can cause hair loss. Has anyone experienced this?


5 Comments

Nope

by AgentX86 - 2020-03-23 22:21:49

I'm getting to look like a shaggy dog.  Since I can't drive so I've been relying on my wife to get anywhere (including an hour drive to both to and from work).  It's bad enough without her sitting around a barber shop.  ;-) Another month...

Long Term Metoprolol Use

by Marybird - 2020-03-24 15:06:01

I''ve taken metoprolol for close to 19 years now, with a six week hiatus where it was switched to diltiazem to see if the metoprolol was responsible for the bradycardia I was experiencing. Seems it wasn't, though according to my docs it might have brought out an underlying problem I already had.

I took as much as 175  mg metoprolol daily for about a year, and 100mg/day for several years after the med was first prescribed to control my SVT (atrial tachycardia). It was  cut back to 50mg/day,  with the addition of 180 mg/day diltiazem. I'm currently taking 50mg/day metoprolol, and 360 mg/day of diltiazem. 

Other than some tiredness, I never had any side effects from the metoprolol. It's possible that the metoprolol contributed to the bradycardia that earned me a pacemaker and membership in this exclusive club. But I took metoprolol for many years without problem except an occasional exacerbation of the tachycardia. The bradycardia started about two yrs ago and continued,  (alternating with the tachycardia) no matter how little metoprolol I took, and it continued with diltiazem substituted for metoprolol. This told us (according to my EP and cardiologist), that it was an underlying problem-sick sinus syndrome.

Long term use

by AgentX86 - 2020-03-24 19:48:25

My story is very similar.  I've been on metoprolol for thirteen years, starting out at 50mg, then up to as much as 200mg/day.  In the last few years I've been on various mixes of metoprolol and ameoderone, and metoprolol and sotalol.  Both metoprolol and sotalol are beta blockers so I was getting a  double-whammy for a while.  The sotalol was what earned me a pacemaker, though.  Each of the above drove my heart rate down but it was the sotalol that did the permanent damage (including pauses). 

After my PM and AV ablation, I'm still on 50mg (25mg x2) of metoprolol, likely for life.

 

.

by Bearkat419 - 2020-04-05 16:10:34

I have been on metoprolol forever (I had a lunch box with barbie on it when I started) and have the thickest hair of anyone in my family - but my nails on the other hand will crack and split and break as soon as they reach the end of the nailbed.  Very thin and brittle.  

Loss of eyebrows

by Eliza Olson - 2020-06-08 04:42:11

Loss of eyebrows can be due to low thyroid, heredity or other reasons. You can have them tattooed on. Just make sure it is a good tattooer. I had eyeliner tattooed a couple of years ago. No problem. I am lazy and the liquid stuff is expensive and I hate getting stuff in my eyes. It's not cheap. I won it at a silent auction.

You know you're wired when...

You name your daughter “Synchronicity”.

Member Quotes

Your anxiety is normal. It takes some of us a little time to adjust to the new friend. As much as they love you, family and friends without a device just cannot understand the adjustment we go through. That is why this site is so valuable.